Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

I want to start novelon. Will it lead to weight gain? Any side effects and how long should I take it?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
Question
I am getting married in November and I want to start oral contraceptive pills. I will have Novelon.

1. Does it lead to weight gain?
2. for how many months can i have it?
3. Are there any side effects?
Posted Thu, 30 Aug 2012 in Birth Control
 
 
Answered by Dr. Sudhir 17 minutes later
Hello,

Thanks for the question.

1.Yes, it can cause alteration in body weight.

2. You can take it as long as you desire.But you should consult your doctor for this. It can provide contraception form first month itself.

3. There are side effects.Few of these are - breast tenderness, breast pain, abdominal pain, nausea, oedema, and headache, skin rash and itching, insomnia and depression. Less common side effects include: migraine, fluid retention, changes in body weight, changes in libido.

I would suggest you to consider other means of contraception like condoms or IUCD as well.As this have lesser side effects and equally effective.

Hope that answers your question.

Regards.
Above answer was peer-reviewed by
 
Follow-up: I want to start novelon. Will it lead to weight gain? Any side effects and how long should I take it? 6 minutes later
I also have slight acne which is due to hormonal changes like periods etc so i was thinking ocps would clear that as well.
 
 
Answered by Dr. Sudhir 20 hours later
Hello,

It might help you with your acne, but that would not be ideal approach to get it treated.Again you cannot over look other side effects of OCPs. So both treatments should be separate.

Hope this answers your question.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor